Posted by: Suzanne | 2009-01-30

Possible Hypomania/Geodon side-effects

Hi CyberShrink, I have been Bipolar for 10 years. Have been well controlled for the last year on Geodon, Topamax, Epitec and Serlife. But, 10 days ago, I suddenly developed this severe irritability. I lose my temper over small things, I' ve had fall outs with a colleague because I feel she does not respond quick enough. The weird thing is, I know I' m being ridicoulous, but I can' t control it. The moment I leave work I phone someone and vent over what happened and I can hear they can' t really see why I am so upset. Last week I only slept for 2 hours with 2xStilnox and I am struggling to concentrate. Moving from one task to the other.
I saw my Dr, who increased my Geodon from 120-140mg. I am sleeping now, but still irritable. I get the idea my Dr thinks I am okay, beacause I don' t look agitated or irritable. I started on Diane for my skin in December - could it be a side-effect? Also, since the Geodon increased I have no appetite, I get nauseus when I see food. But then my bloodsugar drops and I have to eat and then I feel worse. What can I do? Do I call my Dr again? Or do I wait a few days to see if it clears up on its own. I will appreciate so advice.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hard to tell at a distance, so your treating shrink is the person you need to consult about this, as he/she will lnow the intricacies of your Bipolar Disorder, as you're on a complex regimen of meds. Sometimes up-swings in bipolar show mainly in irritability rather than a more pleasant "high" and elation. Add the loss of sleep and poor concentration --- this is an upswing. I have no direct experience of adding Diane to such a mix in such a clinical situation, but anything that afects your hormonal balance could disturb the sometimes precarious mood balance. Geodon and also some of those other mood stabilizers can cause some mild nausea of other loss of appetite. Call your doctor again, I'm sure he'd rather be in the picture and have the chance to help you get things back under control. Let us know what he suggests

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.